Alert archive / South Dakota / Blizzard Warnings in 2010
Blizzard Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this blizzard warning at Jan 25, 2010, 9:31 AM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 12 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 25, 2010, 9:31 AM CST (15:31 UTC)
- Expired
- Jan 25, 2010, 9:02 PM CST
- In force
- 12 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 10:00 AM CST | BLIZZARD | Ortonville, MN | VISIBILITY 1/4 MILE OR LESS. WIND GUST OF 48 MPH AT 956 AM AT ORTONVILLE AIRPORT. |
| Jan 25, 10:30 AM CST | BLIZZARD | Wheaton, MN | VISIBILITY 1/4 MILE OR LESS. WIND GUST OF 45 MPH AT 1034 AM AT WHEATON AIRPORT. |
| Jan 25, 11:00 AM CST | BLIZZARD | Mcintosh, SD | VISIBILITY 1/4 MILE OR LESS |
| Jan 25, 12:00 PM CST | BLIZZARD | Britton, SD | VISIBILITY 1/4 MILE OR LESS. SUPER AWOS GUST TO 31 KNOTS AT 1155 AM. |
| Jan 25, 12:00 PM CST | BLIZZARD | Sisseton, SD | VISIBILITY 1/4 OR LESS. ASOS GUST TO 49 MPH AT 1156 AM. |
| Jan 25, 12:00 PM CST | BLIZZARD | Timber Lake, SD | VISIBILITY 1/4 MILE OR LESS. BEAR CREEK RAWS GUST TO 50 MPH AT 1152 AM |
| Jan 25, 12:00 PM CST | BLIZZARD | Webster, SD | VISIBILITY 1/4 MILE OR LESS |
| Jan 25, 1:00 PM CST | BLIZZARD | Clark, SD | VISIBILITY 1/4 MILE OR LESS |
| Jan 25, 1:00 PM CST | BLIZZARD | Clear Lake, SD | VISIBILITY 1/4 MILE OR LESS. LAKE COCHRANE SDSU SITE HAD WIND GUST TO 45 MPH AT 1255 PM. |
| Jan 25, 1:00 PM CST | BLIZZARD | Hayti, SD | VISIBILITY 1/4 MILE OR LESS |
| Jan 25, 1:00 PM CST | BLIZZARD | Watertown, SD | VISIBILITY 1/4 MILE OR LESS. ASOS WIND GUST 49 MPH AT 1216 PM. |
| Jan 25, 2:00 PM CST | BLIZZARD | Eureka, SD | VISIBILITY 1/4 MILE OR LESS. SAND LAKE RAWS WIND GUST 57 MPH AT 215 PM CST |
| Jan 25, 2:00 PM CST | BLIZZARD | Ipswich, SD | VISIBILITY 1/4 OR LESS |
| Jan 25, 2:00 PM CST | BLIZZARD | Milbank, SD | VISIBILITY 1/4 MILE OR LESS. SUPER AWOS WIND GUST TO 40 KNOTS AT 155 PM. |
| Jan 25, 2:00 PM CST | BLIZZARD | Mound City, SD | VISIBILITY 1/4 MILE OR LESS |
| Jan 25, 3:00 PM CST | BLIZZARD | Aberdeen, SD | VISIBILITY 1/4 MILE OR LESS AND GUST TO 49 MPH AT 1153 AM. |
| Jan 25, 3:00 PM CST | BLIZZARD | Faulkton, SD | VISIBILITY 1/4 MILE OR LESS. SDSU SITE AT FAULKTON HAD GUST TO 45 MPH AT 315 PM. |
| Jan 25, 3:00 PM CST | BLIZZARD | Mobridge, SD | VISIBILITY 1/4 MILE OR LESS. ASOS WIND GUST TO 52 MPH AT 155 PM. |
| Jan 25, 3:00 PM CST | BLIZZARD | Redfield, SD | VISIBILITY 1/4 MILE OR LESS |
| Jan 25, 4:00 PM CST | BLIZZARD | Gettysburg, SD | VISIBILITY 1/4 MILE OR LESS. GETTYSBURG SDSU SITE HAD GUST TO 44 MPH AT 405 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS43 KABR 251531 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 931 AM CST MON JAN 25 2010 ...LIGHT SNOW AND STRONG WINDS THROUGH THE DAY WITH BLIZZARD CONDITIONS LIKELY OVER THE NORTHEAST PART OF SOUTH DAKOTA THROUGH THE AFTERNOON... .A LARGE UPPER LOW PRESSURE SYSTEM WILL BRING CONTINUED LIGHT SNOW ACROSS THE REGION THROUGH THE DAY. STRONG NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW AND LOW VISIBILITY. MNZ039-046-SDZ007-008-011-020-021-023-260000- /O.UPG.KABR.WW.Y.0005.000000T0000Z-100125T2100Z/ /O.NEW.KABR.BZ.W.0002.100125T1531Z-100126T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...WATERTOWN...MILBANK...CLEAR LAKE 931 AM CST MON JAN 25 2010 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY. * NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY THE TIME THE SNOW ENDS THIS EVENING. * STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL OCCUR OVER THE AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE FALLING LIGHT SNOW WILL CREATE BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL TO LESS THAN A QUARTER MILE. * LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ003>006-009-010-015>019-022-033>037-045-048-051-260000- /O.EXT.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-CLARK-HAMLIN-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...CLARK...CASTLEWOOD...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 931 AM CST MON JAN 25 2010 /831 AM MST MON JAN 25 2010/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY. * NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO PERHAPS 2 INCHES BY THE TIME THE SNOW ENDS THIS EVENING. * STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER THE AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. * LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ TDK
4 follow-up statements
776 WWUS43 KABR 251627 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1027 AM CST MON JAN 25 2010 ...LIGHT SNOW AND STRONG WINDS THROUGH THE DAY WITH BLIZZARD CONDITIONS LIKELY OVER THE NORTHERN PART OF SOUTH DAKOTA THROUGH THE AFTERNOON... .A LARGE UPPER LOW PRESSURE SYSTEM WILL BRING CONTINUED LIGHT SNOW ACROSS THE REGION THROUGH THE DAY. STRONG NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW AND LOW VISIBILITY. SDZ003>006-009-010-015>019-022-260000- /O.UPG.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/ /O.EXA.KABR.BZ.W.0002.000000T0000Z-100126T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-CLARK-HAMLIN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...CLARK...CASTLEWOOD 1027 AM CST MON JAN 25 2010 /927 AM MST MON JAN 25 2010/ ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY. * NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY THE TIME THE SNOW ENDS THIS EVENING. * STRONG NORTHWEST WINDS FROM 30 TO 50 MPH WILL OCCUR OVER THE AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE FALLING LIGHT SNOW WILL CREATE BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL TO LESS THAN A QUARTER MILE. * LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ039-046-SDZ007-008-011-020-021-023-260000- /O.CON.KABR.BZ.W.0002.000000T0000Z-100126T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...WATERTOWN...MILBANK...CLEAR LAKE 1027 AM CST MON JAN 25 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY. * NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO 2 INCHES BY THE TIME THE SNOW ENDS THIS EVENING. * STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL OCCUR OVER THE AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE FALLING LIGHT SNOW WILL CREATE BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL TO LESS THAN A QUARTER MILE. * LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ033>037-045-048-051-260000- /O.CON.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 1027 AM CST MON JAN 25 2010 /927 AM MST MON JAN 25 2010/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH TODAY. * NEW SNOW ACCUMULATIONS WILL RANGE FROM 1 TO PERHAPS 2 INCHES BY THE TIME THE SNOW ENDS THIS EVENING. * STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER THE AREA THROUGH THE DAY. THESE WIND SPEEDS COMBINED WITH THE FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. * LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ TDK
131 WWUS43 KABR 252029 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 229 PM CST MON JAN 25 2010 ...LIGHT SNOW AND STRONG WINDS WITH BLIZZARD CONDITIONS LIKELY OVER THE NORTHERN PART OF SOUTH DAKOTA INTO THE EARLY AND MID EVENING... .LOW PRESSURE WILL CONTINUE TO PULL AWAY AND EAST OF THE REGION TONIGHT. HOWEVER...STRONG WINDS AND LIGHT SNOW WILL CONTINUE TO PROMOTE LOW VISIBILITIES INTO THE EVENING HOURS...ESPECIALLY OVER NORTHEAST SOUTH DAKOTA. MNZ039-046-SDZ005>008-010-011-017>023-260300- /O.EXT.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 229 PM CST MON JAN 25 2010 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO THE EVENING. * NEW SNOW ACCUMULATIONS SHOULD BE LESS THAN AN INCH. * STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL GRADUALLY DIMINISH THIS EVENING. HOWEVER THROUGH THE MIDDLE PART OF THE EVENING THE STRONG WINDS WILL COMBINE WITH LIGHT SNOW TO CREATE BLOWING AND DRIFTING SNOW ALONG WITH LOW VISIBILITIES. VISIBILITY LESS THAN A QUARTER MILE IS LIKELY IN OPEN AREAS UNTIL MID EVENING. * LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS UNTIL MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ003-004-009-015-016-260000- /O.CON.KABR.BZ.W.0002.000000T0000Z-100126T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 229 PM CST MON JAN 25 2010 /129 PM MST MON JAN 25 2010/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO MID EVENING. * NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. * STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH BY EARLY EVENING. AT THAT TIME THE VISIBILITIES SHOULD IMPROVE OVER THE AREA. UNTIL THEN HOWEVER YOU CAN EXPECT VISIBILITIES TO OCCASIONALLY FALL BELOW A QUARTER MILE. * LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ037-260300- /O.EXT.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/ HAND- INCLUDING THE CITY OF...MILLER 229 PM CST MON JAN 25 2010 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * LIGHT SNOW WILL CONTINUE ACROSS THE AREA INTO THE MID EVENING. * NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. * STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER THE AREA INTO THE MID EVENING HOURS...THEN SHOULD DECREASE. LIGHT SNOW AND STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. * LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ033>036-045-048-051-260000- /O.CON.KABR.WW.Y.0005.000000T0000Z-100126T0000Z/ STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 229 PM CST MON JAN 25 2010 /129 PM MST MON JAN 25 2010/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO EARLY EVENING. * NEW SNOW ACCUMULATIONS OF AN INCH OR LESS EXPECTED. * STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL GRADUALLY ABATE DURING THE EARLY EVENING HOURS. THESE WIND SPEEDS COMBINED WITH THE FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. * LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ TDK
054 WWUS43 KABR 252329 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 529 PM CST MON JAN 25 2010 ...LIGHT SNOW AND STRONG WINDS WITH BLIZZARD CONDITIONS LIKELY OVER THE NORTHERN PART OF SOUTH DAKOTA INTO THE MID EVENING... .LOW PRESSURE WILL CONTINUE TO PULL AWAY AND EAST OF THE REGION TONIGHT. HOWEVER...STRONG WINDS AND LIGHT SNOW WILL CONTINUE TO PROMOTE LOW VISIBILITIES INTO THE EVENING HOURS. SDZ003-004-009-015-016-260300- /O.EXT.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 529 PM CST MON JAN 25 2010 /429 PM MST MON JAN 25 2010/ ...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. * LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO MID EVENING. * NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. * STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH BY EARLY EVENING. AT THAT TIME THE VISIBILITIES SHOULD IMPROVE OVER THE AREA. UNTIL THEN HOWEVER YOU CAN EXPECT VISIBILITIES TO OCCASIONALLY FALL BELOW A QUARTER MILE. * LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS INTO EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ039-046-SDZ005>008-010-011-017>023-260300- /O.CON.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 529 PM CST MON JAN 25 2010 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO THE EVENING. * NEW SNOW ACCUMULATIONS SHOULD BE LESS THAN AN INCH. * STRONG NORTHWEST WINDS FROM 30 TO 45 MPH WILL GRADUALLY DIMINISH THIS EVENING. HOWEVER THROUGH THE MIDDLE PART OF THE EVENING THE STRONG WINDS WILL COMBINE WITH LIGHT SNOW TO CREATE BLOWING AND DRIFTING SNOW ALONG WITH LOW VISIBILITIES. VISIBILITY LESS THAN A QUARTER MILE IS LIKELY IN OPEN AREAS UNTIL MID EVENING. * LOW VISIBILITIES WILL CREATE HAZARDOUS DRIVING CONDITIONS UNTIL MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ033>036-045-048-051-260300- /O.EXT.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/ STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MURDO...PRESHO...FORT THOMPSON 529 PM CST MON JAN 25 2010 /429 PM MST MON JAN 25 2010/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. * LIGHT SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA INTO EARLY EVENING. * NEW SNOW ACCUMULATIONS OF AN INCH OR LESS EXPECTED. * STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL GRADUALLY ABATE DURING THE EARLY EVENING HOURS. THESE WIND SPEEDS COMBINED WITH THE FALLING LIGHT SNOW WILL CREATE AREAS OF BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. * LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ037-260300- /O.CON.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/ HAND- INCLUDING THE CITY OF...MILLER 529 PM CST MON JAN 25 2010 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * LIGHT SNOW WILL CONTINUE ACROSS THE AREA INTO THE MID EVENING. * NEW SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH. * STRONG NORTHWEST WINDS FROM 25 TO 50 MPH WILL CONTINUE OVER THE AREA INTO THE MID EVENING HOURS...THEN SHOULD DECREASE. LIGHT SNOW AND STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW. VISIBILITY WILL PERIODICALLY FALL BELOW A HALF MILE. * LOW VISIBILITIES COULD CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ KEEFE
003 WWUS43 KABR 260302 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 902 PM CST MON JAN 25 2010 .WIND SPEEDS HAVE DIMINISHED AND VISIBILITY HAS INCREASED ENOUGH TO ALLOW THE WARNINGS AND ADVISORIES TO BE CANCELLED. MNZ039-046-SDZ003>011-015>023-260415- /O.CAN.KABR.BZ.W.0002.000000T0000Z-100126T0300Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 902 PM CST MON JAN 25 2010 /802 PM MST MON JAN 25 2010/ ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE BLIZZARD WARNING. WIND SPEED HAS DIMINISHED AND VISIBILITY HAS INCREASED OVER THE AREA. THERE IS STILL LIKELY TO BE ISOLATED AREAS OF BLOWING SNOW LIMITING VISIBILITY...ESPECIALLY IN RURAL EXPOSED AREAS. $$ SDZ033>037-045-048-051-260415- /O.CAN.KABR.WW.Y.0005.000000T0000Z-100126T0300Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 902 PM CST MON JAN 25 2010 /802 PM MST MON JAN 25 2010/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW AND BLOWING SNOW HAVE ENDED OVER THE AREA. THE WIND HAS DIMINISHED ALLOWING VISIBILITY TO INCREASE. THERE MAY STILL BE VERY ISOLATED AREAS OF BLOWING SNOW ESPECIALLY IN RURAL EXPOSED AREAS. $$ KEEFE
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard warning went out at Jan 25, 3:52 AM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 25, 3:52 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CST MON JAN 25 2010
.SHORT TERM...THROUGH WEDNESDAY
MAIN FOCUS IS ON THE NEAR TERM AS WINDS CONTINUE TO GUST UPWARDS
OF 40 TO 45KTS WITH REDUCED VISIBILITY TO 1 MILE IN GENERALLY
LIGHT SNOW SHOWERS AND BLOWING SNOW. CURRENTLY WE ARE BETWEEN A
SERIES OF WEAK TROUGHS PINWHEELING AROUND THE UPPER LOW...HOWEVER
THE NEXT FEATURE EVIDENT ON SATELLITE AND UPSTREAM RADAR/OBS HAS
ALREADY BEGUN TO MOVE INTO THE REGION. UPSTREAM REPORTS OF 1/4
MILE VISIBILITY HAVE BEEN WIDESPREAD WITH NO DROP IN WIND SPEED.
WILL MAINTAIN WINTER WEATHER ADVISORY/WIND ADVISORY INTO THE
EVENING AND OVERNIGHT RESPECTIVELY. PRESSURE GRADIENT AND COLD
ADVECTION RELAX TONIGHT...AS THE SURFACE LOW CONTINUES TO DRIFT
EAST. THE RESULT IS LIGHTER WINDS AND FEWER SNOW SHOWERS GOING
INTO TUESDAY MORNING. THE REST OF THE SHORT TERM IS RATHER
INNOCUOUS...WITH A WEAK SYSTEM DRIFTING SOUTH OF THE CWA EARLY
WEDNESDAY RESULTING IN MID/HIGH CLOUDS. WEAK RIDGING OVERHEAD IS
ALL THAT IS EXPECTED WITH A BETTER DEFINED SURFACE HIGH NOSING IN
LATE IN THE PERIOD. THUS...EXPECT WINDS WILL REMAIN BREEZY ENOUGH
THAT WE NEVER QUITE DECOUPLE. THEREFORE...FALLING TEMPERATURE TREND
CONTINUES...BUT WILL REMAIN CLOSE TO OR ONLY A FEW DEGREES BELOW
AVERAGE.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
THE MODELS AND GFS ENSEMBLES CONTINUE TO AGREE WELL WITH THE MUCH
BELOW NORMAL TEMPERATURES CONTINUING INTO THE EARLY PART OF THE
LONG TERM. THE VERY COLD UPPER VORTEX MOVING ACROSS SOUTHEAST
CANADA WILL CONTINUE TO DRIVE COLD AIR INTO THE REGION THROUGH
FRIDAY. THE PERIOD BEGINS WITH THE CENTER OF ARCTIC SURFACE HIGH
PRESSURE OFF TO OUR NORTHWEST BUILDING SOUTHEAST AND INTO OUR REGION
WEDNESDAY NIGHT AND THURSDAY. THIS ARCTIC HIGH SHOWS LITTLE
MOVEMENT UNTIL SATURDAY AND SUNDAY WHEN IT MOVES OFF TO THE EAST.
THUS...EXPECT IT TO BE DRY THROUGH THE PERIOD WITH LITTLE IF ANY
CLOUD COVER OVER THE CWA ALONG WITH LIGHT WINDS. THIS WILL BE A
GOOD SETUP OVER THE SNOW COVER FOR GOOD NIGHTTIME COOLING AND
LITTLE DAYTIME WARMING FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.
THICKNESSES BEGIN TO RISE FOR SATURDAY THROUGH SUNDAY ACROSS THE
CWA WITH MILDER PACIFIC AIR MOVING IN. LOWERED HIGHS AND LOWS FOR
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. MAY HAVE SOME 20 BELOW ZERO
READINGS THURSDAY NIGHT ACROSS THE EASTERN CWA. BY
SUNDAY...TEMPERATURES SHOULD BE BACK IN THE 20S AND LOWER 30S.
&&
.AVIATION...
STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS OVER 40 KNOTS
AT TIMES WILL CONTINUE AT ALL TAF LOCATIONS THROUGH THE DAY.
BLOWING SNOW CAUSED BY THESE WINDS COMBINED WITH LIGHT SNOWFALL
WILL REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES. CEILINGS
WILL BE IN THE MVFR/VFR RANGE THROUGH TODAY AND TONIGHT. THE LIGHT
SNOW WILL END AND BLOWING SNOW WILL DIMINISH TONIGHT AS NORTHWEST
WINDS FALL OFF...ESPECIALLY AFTER MIDNIGHT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER WEATHER ADVISORY UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON
FOR BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-
LYMAN-MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
WALWORTH.
WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR BUFFALO-
CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BROWN-CLARK-
CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.
MN...WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR BIG
STONE-TRAVERSE.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 25, 3:38 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 338 AM CST MON JAN 25 2010 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-260945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 338 AM CST MON JAN 25 2010 /238 AM MST MON JAN 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW AND STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. EXPECT NORTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS. THESE WIND GUSTS WILL COMBINE WITH FALLING SNOW TO REDUCE VISIBILITY TO 1/4 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Blizzard Warnings in South Dakota, 2010Blizzard Warnings in Minnesota, 2010Every blizzard warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.